Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 295, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 26, 2004, 11:38 PM CDT for Val Verde County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 11:38 PM CDT (04:38 UTC)
- Expired
- Sep 27, 2004, 3:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 270450
FFWSAT
TXC465-270845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CDT SUN SEP 26 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
VAL VERDE
* UNTIL 345 AM CDT
* AT 1134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM A THUNDERSTORM 12 MILES
SOUTHEAST OF COMSTOCK...MOVING NORTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE PANDALE...LOMA ALTA...
LAUGHLIN AFB AND JUNO.
LOCAL LAW ENFORCEMENT REPORTS THAT HIGHWAY 2523 OUT OF DEL RIO AND
HIGHWAYS 1024 AND 163 OUT OF COMSTOCK REMAIN CLOSED.
SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO CONTINUE OVERNIGHT...
WITH RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WHICH WILL
CONTINUE THE THREAT OF FLASH FLOODING OF ALREADY SATURATED GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.
FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE
OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND
- DONT DROWN.
LAT...LON 3025 10168 3000 10168 2951 10103 2928 10074
3023 10076
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 9:10 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 26, 9:10 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 910 PM CDT SUN SEP 26 2004 .UPDATE... KDFX AND KSJT RADARS SHOWING AREAS OF EDWARDS AND VAL VERDE COUNTIES WITH STORM TOTAL PRECIP OF 2-3 INCHES...WITH A FEW 3-4 INCH PIXELS SHOWING UP AS WELL. 00Z ETA40 SOLUTION SHOWS THIS PRECIP CONTINUING OVERNIGHT AND INTO TOMORROW. WILL UPDATE FORECAST TO INCREASE POPS AND QPF ALONG THE RIO GRANDE VALLEY FOR MONDAY AND THE REMAINDER OF TONIGHT THANKS TO A NEARLY STATIONARY UPPER LOW JUST SOUTH OF EL PASO AND STRONG LOW LEVEL MOISTURE CONVERGENCE ALONG THE RIO GRANDE VALLEY. UPDATED SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... UPDATED FORECAST TO INCREASE 1ST PERIOD QPF AND POPS ALONG THE RIO GRANDE VALLEY AND FAR WESTERN HILL COUNTRY...WHERE A FLASH FLOOD WATCH IS IN EFFECT UNTIL 12Z MON. THE CULPRIT...AN UPPER LOW OVER NORTHERN MEXICO...IS OBVIOUS ON THE LATEST SATELLITE IMAGERY. 18Z ETA40 SOLUTION SHOWING DECENT QPF ALONG THE RIO GRANDE VALLEY OVERNIGHT. GIVEN FORCING TAKING PLACE OUT THERE WE HAVE CONFIDENCE CONVECTION WILL SURVIVE THROUGH THE NIGHT DESPITE DIURNAL COOLING. HEAVY RAINFALL WILL REMAIN WELL WEST OF THE AUSTIN SAN ANTONIO CORRIDOR...WHERE A SOMEWHAT DRY LOW LEVEL RIDGE IS IN PLACE. AFTERNOON DISCUSSION... BASED ON SATELLITE IMAGES, THE UPPER TROUGH OVER THE BIG BEND HAS A SPEED MAX/VORT MAX PUSHING NORTHEAST AT 25KT WHILE THE OVERALL TROUGH IS DIGGING. BY 00Z TONIGHT THE VORT MAX WILL BE IN THE PANHANDLE, THE GENERAL TROUGH AXIS WILL BE ORIENTED NORTH-SOUTH WITH THE TIP OF THE BIG BEND, AND ANOTHER SHORT WAVE TROUGH WILL BE ENTER THE BASE OF THE TROUGH. PRECIPITABLE WATER WILL BE INCREASING UP THE RIO GRANDE ALONG WITH MOISTURE FLUX CONVERGENCE CONTINUING THROUGH THE NIGHT. FLASH FLOOD GUIDANCE LEVELS ARE LOW FOR VAL VERDE AND EDWARDS COUNTIES. ALL THIS TO SAY WILL ISSUE A FLASH FLOOD WATCH FOR VAL VERDE, EDWARDS, KINNEY AND MAVERICK COUNTIES THROUGH TONIGHT. THERE WILL BE MORE OR LESS CONTINUOUS LIGHT TO MODERATE RAIN OVER THE RIO GRANDE CANYONS, GIVING THE CUMULATIVE EFFECT OF TRAINING RAINS. THE UPPER ATMOSPHERE CONTINUES TO DESTABILIZE THROUGH MONDAY. THEN THE UPPER HEIGHTS GRADUALLY RISE WITH GENERAL TROF-INESS STILL OVER CENTRAL TEXAS TUESDAY. THE NORTHEASTERLY BOUNDARY FLOW PERSISTS THROUGH TUESDAY. THEN A SERIES OF SHORT WAVE TROUGHS IN THE NORTHERN STREAM WEAKEN THE SFC RIDGE WHILE ANOTHER DIGGING TROUGH IN THE SOUTHERN STREAM MERGES WITH THE NORTHERN STREAM, CREATING A LONG WAVE TROUGH FRIDAY OVER THE EASTERN ROCKIES. THIS WILL BRING BACK THE SOUTHERLY FLOW AND SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS TO THE EASTERN COUNTIES. && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT RIO GRANDE VALLEY AND EDWARDS COUNTY THROUGH 7AM MONDAY. && 11/03/PM
Hazardous weather outlook, Sep 26, 5:10 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 510 PM CDT SUN SEP 26 2004 TXZ171>173-183>194-202>209-217>225-228-271100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 510 PM CDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 7 AM CDT MONDAY FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. A SLOW MOVING UPPER LEVEL STORM SYSTEM OVER THE SOUTHWEST STATES IS GENERATING SHOWERS AND THUNDERSTORMS. THE WET WEATHER IS LIKELY TO CONTINUE THROUGH TONIGHT PRODUCING A THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS MONDAY MAY DICTATE EXTENSION OF THE FLOOD WATCH FOR FLASH FLOODING FOR THE WESTERN-MOST COUNTIES OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 26, 10:43 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1043 PM CDT SUN SEP 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0241 PM FLOOD COMSTOCK 29.68N 101.17W
09/26/2004 VAL VERDE TX LAW ENFORCEMENT
HIGHWAYS 163 AND 1024 ARE CLOSED DUE TO WATER OVER THE
ROADS
0815 PM FLOOD ROCKSPRINGS 30.02N 100.21W
09/26/2004 EDWARDS TX LAW ENFORCEMENT
HIGHWAYS 337 AND FM 2523 ARE CLOSED DUE TO HIGH WATER
OVER THE ROADS.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:44 PM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Sep 26, 10:39 PM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Sep 27, 12:46 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Sep 27, 2:05 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Sep 27, 4:28 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 2 hr |
| Sep 27, 6:31 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Sep 27, 6:33 PM CDT | Flash Flood Warning | EWX | Kinney | 57 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.